No mother should have to say goodbye to their baby
13-year-old boy from Ohio passed away after trying to do the “Benadryl challenge” TikTok trend. The trend is to take huge amounts of Benadryl to get high, which is an over-the-counter allergy medication.
Justin Stevens, the boy’s father, talked to ABC 6 about his son Jacob taking part in the challenge. The medication caused the boy to begin seizing and be hospitalized. Jacob spent 6 days on ventilator before his death.
The amount of the medication was too much for the 13-year-old body, and it all came at once. Justin Stevens explained that the trend told to take 12-14 pills of the drug. Doctors informed the parents that the boy could lay on the vent but he would never open his eyes and would never be able to speak, smile or walk.
Friends and relatives remember Jacob as a boy who enjoyed listening to music, playing football and hanging out with friends. His aunt Ashley Dean started a GoFundMe, stating: “No mother should have to say goodbye to their baby”.
As for TikTok, the spokesman assures that the company strictly prohibits the spread of such a dangerous behaviour and has never seen this content on the platform before. The searches have been blocked for years and the Food and Drug Administration first warned about this trend in 2020. Apparently, several teenagers have ended up in emergency rooms or even worse after attempting to take part in the trend.